| Model Number |
KD-V411M-0320 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional becomes available.
Event or Problem Description
The customer reported to olympus that while using the lumen sphincterotome v, the coating on the endoscopic sphincterotomy knife had peeled off.The event was found during an endoscopic sphincterotomy procedure.The procedure was completed by replacing it with another model of the same model.There were no reports of patient harm.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire may have come into contact with metal portion of device.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.¿.Olympus will continue to monitor the field performance of this device.